Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 67, NWS Fort Worth, TX

June 3, 2016Freestone County, Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2016, 4:46 PM CDT for Freestone County, Limestone County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2016, 4:46 PM CDT (21:46 UTC)
Expired
Jun 3, 2016, 6:45 PM CDT
In force
119 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Freestone County, TX, Limestone County, TX

The radar

The Ft Hood radar (KGRK), 128 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

400 
WGUS54 KFWD 032146
FFWFWD
TXC161-293-032345-
/O.NEW.KFWD.FF.W.0067.160603T2146Z-160603T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT FRI JUN 3 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LIMESTONE COUNTY IN CENTRAL TEXAS...
  SOUTHWESTERN FREESTONE COUNTY IN CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 444 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA INCLUDING NEAR LAKE LIMESTONE.
  UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN WITH ANOTHER INCH OR
  TWO POSSIBLE IN THE NEXT TWO HOURS. THIS RAINFALL WILL LEAD TO
  EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS
  ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
  CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
  LIMESTONE AND SOUTHWESTERN FREESTONE COUNTIES...INCLUDING LAKE
  LIMESTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

&&

LAT...LON 3138 9632 3135 9632 3133 9637 3153 9648
      3162 9630 3143 9620

$$

STALLEY
1 follow-up statement
770 
WGUS74 KFWD 032342
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT FRI JUN 3 2016

TXC161-293-032351-
/O.EXP.KFWD.FF.W.0067.000000T0000Z-160603T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE TX-FREESTONE TX-
642 PM CDT FRI JUN 3 2016

...THE FLASH FLOOD WARNING FOR EAST CENTRAL LIMESTONE AND
SOUTHWESTERN FREESTONE COUNTIES WILL EXPIRE AT 645 PM CDT...

THE HEAVY RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED. PLEASE
CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3138 9632 3135 9632 3133 9637 3153 9648
      3162 9630 3143 9620

$$

BAIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:29 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 3, 3:29 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
329 PM CDT FRI JUN 3 2016

.DISCUSSION...
Radar loops and surface observations show the primary surface
low--which is now quite elongated and washed out in the pressure
field--just west of Comanche County, and tracking steadily towards
the south. With a bit of clearing today, buoyancy has increased
and MLCAPE values around the region are on the order of a few
hundred to 1000 J/kg early this afternoon. Combined with just a
bit of surface convergence around the aforementioned low, this has
been enough to pop off some isolated to widely scattered showers
(with a few embedded lightning strikes). These will continue to
pivot around the low center, but should wane with nocturnal losses
in instability.

The additional feature we are watching is an area of convection
which initially developed near the Upper Texas Coast, and continues
to steadily track northward around the periphery of the upper-
level circulation center. Showers and storms associated with this
complex have entered our far southeastern zones. The HRRRX
(experimental HRRR) seems to have a decent handle on the evolution
of this system, and have followed it for the short-term portion of
this forecast issuance. Likely PoPs will continue for areas south
and east of a Sherman to Weatherford to Comanche line through this
evening. Expect locally heavy rainfall within the stronger cells,
but overall rainfall efficiency has decreased somewhat compared to
the recent deluges.

Overnight, anticipate the remnants of this complex, with
generally just light to moderate showers, to track into the
remainder of the CWA, before activity gradually wanes into the
morning hours. The Flash Flood Watch continues until midnight
tonight and--barring any unforeseen complications to the
forecast-- we should be in good shape to put an end to it then.

Drier air will finally begin to make its big push through North
and Central Texas tomorrow afternoon, but we will have to contend
with one more day of isolated to possibly scattered convection.
We should be precip-free area-wide Sunday and at least through
Thursday next week under northerly flow aloft, with high
temperatures taking a jump towards 90 degrees.

Carlaw

&&

.AVIATION...
/ISSUED 1250 PM CDT FRI JUN 3 2016/
/18Z TAFS/

The slow moving upper low is expected to continue to drift south
through this evening. The surface low is located just southwest of
Comanche county this afternoon with some breaks in the cloud cover
noted across North Texas. Conditions have become VFR across much
of the area. The breaks in the cloud cover will result in some
pockets of instability. This should lead to a scattering of
showers and a few thunderstorms through the late afternoon and
evening hours. Will continue with a VCTS at all sites from 20Z
through early evening. Otherwise...the bulk of the precipitation
chances should begin to shift farther south after tonight. IFR
conditions are expected again during the early morning hours on
Saturday with improving conditions later in the day.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  85  67  85  64 /  50  40  20   5   0
Waco                67  82  67  85  64 /  70  50  30  10   0
Paris               67  81  65  83  62 /  60  50  20   5   0
Denton              66  84  65  85  60 /  50  30  10   5   0
McKinney            67  83  66  84  61 /  50  40  20   5   0
Dallas              68  85  68  86  65 /  60  40  20   5   0
Terrell             68  82  67  84  63 /  60  50  20   5   0
Corsicana           68  81  67  85  64 /  70  50  30  10   5
Temple              66  81  67  84  63 /  70  60  30  20   5
Mineral Wells       66  84  65  85  60 /  40  30  10   5   0

&&

.FWD Watches/Warnings/Advisories...
Flash Flood Watch until midnight CDT tonight for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&

91/90
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT FRI JUN 3 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
327 PM CDT FRI JUN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT
ACROSS NORTH TEXAS ALTHOUGH COVERAGE IS EXPECTED TO BE MORE
SCATTERED AS OPPOSED TO CONTINUOUS RAIN. THE MAIN THREAT THROUGH
TONIGHT WILL BE CONTINUED HEAVY RAINFALL IN AREAS THAT HAVE
ALREADY SEEN HEAVY RAIN. FLASH FLOODING WILL CONTINUE TO BE A
THREAT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY
ALTHOUGH COVERAGE WILL DECREASE THROUGH THE DAY WITH BEST CHANCES
GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:15 PM CDTAreal Flood WarningFWDErath, Hood, Somervell3 hr
Jun 2, 8:28 PM CDTAreal Flood WarningFWDDallas3 hr
Jun 2, 8:58 PM CDTAreal Flood AdvisoryFWDDenton3 hr
Jun 2, 10:07 PM CDTRiver Flood WarningFWDDallas, Tarrant62 hr
Jun 3, 12:31 AM CDTAreal Flood AdvisoryFWDEastland3 hr
Jun 3, 5:09 AM CDTRiver Flood WarningFWDCollin22 hr
Jun 3, 9:47 AM CDTRiver Flood WarningFWDPalo Pinto69 hr
Jun 3, 2:45 PM CDTRiver Flood WarningFWDWise34 hr
Jun 3, 5:14 PM CDTAreal Flood AdvisoryFWDEllis, Hill3 hr
Jun 3, 6:03 PM CDTAreal Flood AdvisoryFWDMills3 hr
Jun 3, 6:31 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
Jun 3, 6:59 PM CDTAreal Flood AdvisoryFWDCoryell, Lampasas3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.